Hail, Box Butte
- When
- April 19, 4:07 PM MST to 4:11 PM MST
- Where
- Box Butte County, 22 mi WSW of Alliance
- Measured
- 1.75 in hail
- Reported by
- GENERAL PUBLIC
- Coordinates
- 41.983, -103.283
1 hail, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Cheyenne, WY wrote its last area forecast discussion before the first event at Apr 19, 1:00 PM MST, 3 hours 7 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE CHEYENNE WY 200 PM MDT TUE APR 19 2005 .SHORT TERM...ACTIVE WEATHER IN STORE FOR THIS EVENING AND OVERNIGHT WITH PLENTY OF MOISTURE AND LIFT AVAILABLE. STALLED SURFACE BOUNDARY NOT FAR TO OUR SOUTH WILL MOVE LITTLE TONIGHT WHILE MOIST SOUTHERLY TO SOUTHWESTERLY FLOW ALOFT TRANSPORTS GOOD MOISTURE OVER THE SURFACE BASED COOL DOME...CREATING AN OVERRUNNING SITUATION. THE HIGHEST POPS TONIGHT WILL BE OVER NORTHERN PORTIONS OF THE CYS FORECAST AREA WHERE THE BEST MOISTURE EXISTS. A BROAD UPPER LEVEL LOW PRESSURE SYSTEM CURRENTLY LOCATED OVER EASTERN NV WILL MEANDER SLOWLY NORTH NORTHEASTWARD AND START TO FILL TONIGHT...EJECTING MOISTURE AND ENERGY NORTHEASTWARD OVER THE FORECAST AREA AND KEEPING THE REGION IN CYCLONIC FLOW ALOFT. THE UPPER LOW WILL CONTINUE WOBBLING NORTH NORTHEASTWARD WED AS IT CONTINUES TO SLOWLY FILL...WHICH WILL RESULT IN A CONTINUATION OF THE MOIST AND COOL OVERRUNNING PATTERN OVER THE FORECAST AREA. THUNDERSTORMS ARE A GOOD BET THIS EVENING EAST OF THE MOUNTAINS...AND SOME OF THE STORMS COULD APPROACH SEVERE LEVELS THIS EVENING IN SOUTHERN PORTIONS OF THE NEB PANHANDLE. LATEST MODELS PROG THE AIRMASS TO STABILIZE MORE LATE TONIGHT THUS WILL REMOVE MENTION OF STORMS AFTER MIDNIGHT IN FAR EASTERN PORTIONS OF THE FORECAST AREA. UPPER LIFTING DYNAMICS WILL BE ASSISTED BY SURFACE BASED UPSLOPE FLOW FROM THE MOUNTAINS EASTWARD TONIGHT AND WED. MODELS CONTINUE TO SHOW DRY SLOTTING OVER WESTERN PORTIONS OF THE FORECAST AREA TONIGHT AND WED...THUS WILL LIKELY TRIM BACK POPS IN CARBON COUNTY. MODELS HINT AT THE UPSLOPE FLOW BEGINNING TO WEAKEN WED AFTERNOON BUT PRECIP WILL STILL BE A GOOD BET OVER MUCH OF THE FORECAST AREA. TEMPERATURES TONIGHT WILL DIP INTO THE MID 30S TO MID 40S EAST OF THE MOUNTAINS WITH COLDER TEMPS ELSEWHERE. TEMPS WED WILL BE COOL WITH HIGHS REACHING ONLY THE 40S AND 50S IN MOST AREAS. LONG TERM...WEDNESDAY NIGHT THROUGH SATURDAY...WESTERN CONUS REX BLOCK CONTINUES AS VORT LOBE EJECTS OUT OF MAIN UPPER LEVEL LOW. VORT LOBE MIGRATES E/NE DURING THE DAY THURSDAY KICKING OFF ANOTHER ROUND OF SHOWERS AND TSTORMS MAINLY IN THE AFTERNOON. MODELS HINTING AT A FAIR AMOUNT OF INSTABILITY ESPECIALLY OVER THE FAR EASTERN PNHDLE. MAIN UPPER LOW RETROGRADES OVER W OREGON THURSDAY NIGHT AS VORT LOBE GETS CAUGHT UP IN NW FLOW AND SPEEDS OFF TO THE SE. AS A RESULT...WEAK RIDGING ALLOWS FOR DRYING CONDITIONS FRIDAY HOWEVER CAN NOT RULE OUT RESIDUAL SHOWERS ESPECIALLY FRIDAY MORNING. RIDGING CONTINUES INTO SATURDAY AS TEMPS RETURN TO ABOVE NORMAL LEVELS. DEMKO SUNDAY THROUGH TUESDAY...UPPER RIDGE GRADUALLY SHIFTS EAST OF THE CWA SUNDAY AS ENERGY COMES OFF THE ERN PACIFIC. BULK OF THIS ENERGY MOVES ACROSS THE SRN ROCKIES AND SRN PLAINS THRU MONDAY THUS NOT MUCH EXPECTED OVER THIS AREA. OTHER FEATURE TO NOTE WILL BE UPPER LOW PROGGED TO DROP INTO FAR SOUTHERN CANADA AT THE SAME TIME. LATEST GFS RATHER CONFUSED LOOKING WITH A COUPLE OF UPPER LOWS MEANDERING AROUND THE NORTHERN AND CENTRAL PLAINS EARLY NEXT WEEK. THIS LOOKS UNREALISTIC AND WILL NOT BUY INTO AT THIS TIME AND KEEP WEATHER FAIRLY QUIET INTO EARLY NEXT WEEK WITH MAIN STREAMS MAINTAINING TO THE NORTH AND SOUTH. && .CYS WATCHES/WARNINGS/ADVISORIES... WY...NONE. NE...NONE. && JMR/CD/RE
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE CHEYENNE WY 1016 AM MDT TUE APR 19 2005 NEZ019>021-054-055-WYZ070-201108- BANNER NE-CHEYENNE NE-KIMBALL NE-MORRILL NE-PINE BLUFFS WY- SCOTTS BLUFF NE- 1016 AM MDT TUE APR 19 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EXTREME SOUTHEAST WYOMING AND THE SOUTHERN HALF OF THE NEBRASKA PANHANDLE. .DAY ONE...THIS AFTERNOON AND TONIGHT SHOWERS AND THUNDERSTORMS WILL DEVELOP OVER THE SOUTHERN PORTIONS OF THE NEBRASKA PANHANDLE AND EASTERN LARAMIE COUNTY WYOMING THIS AFTERNOON. THE ACTIVITY WILL BECOME LIKELY BY LATE AFTERNOON AND CONTINUE FOR TONIGHT. THE ATMOSPHERE WILL BE MOIST AND BECOME UNSTABLE WITH FAVORABLE WIND SHEAR TO PRODUCE SOME SEVERE THUNDERSTORMS LATE THIS AFTERNOON AND EARLY TONIGHT. A FEW OF THE STORMS WILL PRODUCE HAIL TO ONE INCH IN DIAMETER IN ADDITION TO HEAVY RAINFALL. ADDITIONALLY...A FEW WEAK TORNADOES ARE POSSIBLE NEAR THE COLORADO STATE LINE. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY SHOWERS WILL PERSIST OVER THE AREA WEDNESDAY AND THURSDAY. DRIER CONDITIONS ARE EXPECTED FRIDAY THROUGH SUNDAY MORNING. A CHANCE OF SHOWERS AND LATE DAY THUNDERSTORMS WILL EXIST SUNDAY AFTERNOON AND MONDAY AS ANOTHER PACIFIC STORM SYSTEM MOVES INTO THE ROCKIES. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED LATE THIS AFTERNOON AND THIS EVENING. NEZ001>003-WYZ059>069-201122- BOX BUTTE NE-CHEYENNE FOOTHILLS WY-CONVERSE WY-DAWES NE-GOSHEN WY- LARAMIE RANGE WY-LARAMIE VALLEY WY-NIOBRARA WY-NORTH CARBON WY- NORTH LARAMIE RANGE WY-PLATTE WY-SIOUX NE-SNOWY RANGE WY- SOUTHWEST CARBON WY- 1016 AM MDT TUE APR 19 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST WYOMING AND THE NORTHERN HALF OF THE NEBRASKA PANHANDLE. .DAY ONE...THIS AFTERNOON AND TONIGHT SHOWERS AND THUNDERSTORMS WILL BECOME LIKELY THIS AFTERNOON OVER MUCH OF SOUTHEAST WYOMING AND THE NORTHERN NEBRASKA PANHANDLE. THE ACTIVITY WILL CONTINUE FOR TONIGHT. SOME OF THE STORMS MAY BECOME STRONG LATE THIS AFTERNOON AND EVENING WITH MODERATE RAINFALL AND SMALL HAIL. THE SNOW LEVEL WILL LOWER TO 8000 FEET IN THE SOUTHEAST WYOMING MOUNTAINS TONIGHT...WITH LIGHT SNOW ACCUMULATIONS POSSIBLE. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY SHOWERS WILL CONTINUE OVER THE AREA WEDNESDAY...WITH THE SNOW LEVEL AROUND 8000 FEET. A CHANCE OF SHOWERS WILL CONTINUE THURSDAY. DRIER CONDITIONS ARE EXPECTED FRIDAY THROUGH SUNDAY MORNING. THE NEXT STORM SYSTEM WILL BRING A CHANCE OF SHOWERS AND LATE DAY THUNDERSTORMS SUNDAY AFTERNOON AND MONDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED.
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE CHEYENNE WY 229 PM MDT TUE APR 19 2005 NEZ021-055-200300- CHEYENNE NE-MORRILL NE- THE NATIONAL WEATHER SERVICE HAS ISSUED SEVERE THUNDERSTORM WATCH 163 IN EFFECT UNTIL 9 PM MDT FOR THE FOLLOWING AREAS IN NEBRASKA THIS WATCH INCLUDES 2 COUNTIES IN NEBRASKA CHEYENNE MORRILL THIS INCLUDES THE CITIES OF...SIDNEY...BRIDGEPORT AND BAYARD.
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHEYENNE WY
415 PM MDT TUE APR 19 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0249 PM HAIL ROCK RIVER 41.73N 105.97W
04/19/2005 1.00 INCH ALBANY WY PUBLIC
0410 PM HAIL SIDNEY 41.13N 102.97W
04/19/2005 0.88 INCH CHEYENNE NE LAW ENFORCEMENT
0411 PM HAIL SIDNEY 41.13N 102.97W
04/19/2005 0.50 INCH CHEYENNE NE CO-OP OBSERVER
&&
DEMKOPRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHEYENNE WY
449 PM MDT TUE APR 19 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0415 PM HAIL SIDNEY 41.13N 102.97W
04/19/2005 1.75 INCH CHEYENNE NE EMERGENCY MNGR
0429 PM HAIL SIDNEY 41.13N 102.97W
04/19/2005 1.00 INCH CHEYENNE NE EMERGENCY MNGR
0415 PM HAIL 17 NE SCOTTSBLUFF 42.04N 103.43W
04/19/2005 1.00 INCH SIOUX NE PUBLIC
&&
DEMKOPRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHEYENNE WY
503 PM MDT TUE APR 19 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0453 PM HAIL 8 S CHEYENNE 41.03N 104.79W
04/19/2005 0.25 INCH LARAMIE WY TRAINED SPOTTER
0501 PM HAIL 22 NW LARAMIE 41.54N 105.88W
04/19/2005 0.88 INCH ALBANY WY TRAINED SPOTTER
&&
DEMKOThe Cheyenne radar (KCYS), 157 km away, was scanning. The volume nearest the first event began at 23:08 UTC.
1 hail. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Nebraska in 2005Every state in 2005This day in weather historyWarnings in Nebraska, April 2005
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5446614.